Alert archive / Oklahoma / Special Weather Statements in 2011
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Jun 21, 2011, 2:21 AM CDT for Choctaw County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2011, 2:21 AM CDT (07:21 UTC)
- Expired
- Jun 21, 2011, 2:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Norman, OK
County Choctaw County, OK
The radar
The Dallas/Ft Worth radar (KFWS), 201 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 7.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1045 J/kg
- Mixed-layer CIN
- -288 J/kg
- Mixed-layer LCL
- 2415 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
227
WWUS84 KOUN 210721
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
221 AM CDT TUE JUN 21 2011
OKZ052-210745-
BRYAN OK-
221 AM CDT TUE JUN 21 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN COUNTY.
AT 220 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES NORTHWEST
OF TOCO...MOVING EAST AT 40 MPH. THE NORTHERN FRINGES OF THIS STORM
MAY PRODUCE SOME SMALL HAIL AND SOME STRONG WIND GUSTS IN
SOUTHEASTERN SECTIONS OF BRYAN COUNTY.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3385 9576 3386 9580 3383 9583 3384 9585
3385 9585 3389 9579 3388 9576 3387 9575
3386 9575
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jun 20, 5:45 PM CDT, 8 hours 36 minutes earlier.
Area forecast discussion, Jun 20, 5:45 PM CDT, 8 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
545 PM CDT MON JUN 20 2011
.AVIATION...
SEVERE STORMS LIKELY TO IMPACT SITES ALONG AND NEAR I-35 CORRIDOR
THIS EVENING WITH EXTREME WIND GUSTS AND HAIL POSSIBLE. THIS WILL BE
ALONG AND NEAR A DRYLINE THAT IS CURRENTLY JUST WEST OF I-35
CORRIDOR. A COLD FRONT CURRENTLY MOVING THROUGH NORTHWEST OK THIS
AFTN WILL OVERTAKE THE DRYLINE LATER THIS EVENING. WINDS WILL BECOME
NORTHWEST BEHIND FRONT... BUT MAY BACK AROUND TO A MORE WEST
DIRECTION OVERNIGHT AND DURING THE DAY ON TUESDAY OUTSIDE OF
NORTHWEST OK WHERE THEY ARE EXPECTED TO REMAIN MORE OUT OF THE
NORTHWEST AND AT HIGHER SPEEDS.
30
&&
.PREV DISCUSSION... /ISSUED 249 PM CDT MON JUN 20 2011/
.DISCUSSION...
PACIFIC COLD FRONT HAS MOVED THROUGH WESTERN OK AND PORTIONS OF
WESTERN NORTH TEXAS THIS AFTERNOON. MEANWHILE... A COLD FRONT WILL
MOVE INTO NW OKLAHOMA THIS AFTERNOON AND CONTINUE TO MOVE ACROSS
PARTS OF THE REGION TONIGHT OVERTAKING THE PACIFIC FRONT BEFORE
STALLING IN SOUTHERN PORTIONS OF THE FA. STRONG UPPER LOW FOR THIS
TIME OF YEAR IS MOVING INTO THE CENTRAL PLAINS BRINGING COOLER
MID-LEVEL TEMPS WHICH IS HELPING TO ERODE THE CAP. DESPITE THE
STRONG CAP TODAY... CONVERGENCE AND SFC HEATING WILL LEAD TO
THUNDERSTORM DEVELOPMENT ALONG THE FRONT LATE THIS AFTERNOON AND
TONIGHT. SEVERE STORMS WILL BE POSSIBLE PRODUCING LARGE HAIL AND
WITH THE LARGE DEWPT DEPRESSIONS... DAMAGING WIND GUSTS FROM
DOWNBURSTS.
WITH STRONG MIXING THIS AFTERNOON AND CAA BEHIND THE
FRONT... HAVE ISSUED A WIND ADVISORY FOR PARTS OF WESTERN OK THROUGH
MID-EVENING. WITH SUNSET AND THE LOSS OF DEEP MIXING... WINDS WILL
REMAIN BREEZY BUT SPEEDS EXPECTED TO DECREASE BELOW ADVISORY
CRITERIA LATER THIS EVENING. WILL CONTINUE WITH RED FLAG WARNING
INTO EARLY THIS EVENING. IT APPEARS ENOUGH MOISTURE HAS STAYED IN SW
PORTIONS OF THE FA TO HOLD DOWN AFTN TEMPS A FEW DEGREES PREVENTING
HEAT INDEX VALUES FROM REACHING ADVISORY LEVELS. WITH THE COLD FRONT
MOVING ACROSS THE REGION BRINGING COOLER TEMPS TO THE AREA FOR
TUESDAY... WILL CANCEL THE HEAT ADVISORY.
THUNDERSTORMS WILL REMAIN POSSIBLE IN SOUTHERN PORTIONS OF THE FA
TUESDAY/TUESDAY NIGHT DUE TO THE COLD FRONT STILL LINGERING IN THE
AREA AND THE UPPER SYSTEM NOT QUITE EXITING THE AREA YET. MODELS
SHOW NW FLOW ALOFT THEN DEVELOPING THROUGH THE WEEK AND MAYBE INTO
THE WEEKEND BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS FOR PARTS
OF THE FA STARTING THURSDAY. THIS ACTIVITY WILL LIKELY BEGIN IN THE
HIGH PLAINS AFTERNOON/EVENING AND THEN MOVE ACROSS THE FA OVERNIGHT
INTO THE MORNING HOURS.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 67 91 63 93 / 60 10 10 10
HOBART OK 64 94 64 95 / 10 10 10 10
WICHITA FALLS TX 71 94 70 96 / 40 20 30 10
GAGE OK 60 88 55 91 / 10 10 10 0
PONCA CITY OK 63 87 61 90 / 60 10 10 10
DURANT OK 75 91 71 91 / 50 40 40 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR OKZ004>006-
009>011-014>017-021-022-033>037.
WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR OKZ004>006-
009>011-014>017-021-022.
TX...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR TXZ083>085-087-
088.
&&
22/25Hazardous weather outlook, Jun 21, 1:25 AM CDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
125 AM CDT TUE JUN 21 2011
OKZ004>048-050>052-TXZ083>090-211000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
125 AM CDT TUE JUN 21 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...REST OF TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA COVERS LOCATIONS NEAR AND SOUTH OF A LINE
EXTENDING FROM SEYMOUR AND HENRIETTA TEXAS...TO PAULS VALLEY AND
SEMINOLE IN OKLAHOMA.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE THROUGH 5 AM.
IMPACTS...
WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE OF HALF DOLLARS WITH
THE STRONGEST STORMS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS.
DISCUSSION...
SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO BE
POSSIBLE NEAR AND AHEAD OF A COLD FRONT THAT WILL MOVE SLOWLY ACROSS
SOUTHERN OKLAHOMA OVERNIGHT. ALTHOUGH THERE HAS BEEN A DECREASE IN
OVERALL INSTABILITY WITH THE LOSS OF DAYTIME HEATING...STEEP LAPSE
RATES AND AMPLE SHEAR WILL KEEP THE THREAT OF SEVERE WIND AND HAIL
GOING OVERNIGHT.
IN ADDITION...STRONG WIND GUSTS WILL BE POSSIBLE ACROSS FAR SOUTHERN
OKLAHOMA...NORTH OF THUNDERSTORMS THAT OCCUR ACROSS NORTH-CENTRAL
TEXAS. SOME OF THESE WIND GUSTS...ASSOCIATED WITH HEAT BURSTS...MAY
REACH 50 TO 60 MPH...OR EVEN HIGHER.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUN 21.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
ON TUESDAY THE COLD FRONT WILL LINGER NEAR SOUTHERN OKLAHOMA...WHERE
THERE IS A SLIGHT RISK OF SEVERE STORMS. ISOLATED THUNDERSTORMS ARE
THEN POSSIBLE FROM THURSDAY THROUGH SUNDAY.
OTHER HAZARDOUS WEATHER...
VERY HIGH WILDFIRE POTENTIAL WILL CONTINUE TO BE A CONCERN IN
PORTIONS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS WHERE
VEGETATION IS DRY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM.In the hours before
Special weather statement, Jun 20, 11:21 PM CDT, 3 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1121 PM CDT MON JUN 20 2011 TXZ088-089-210445- ARCHER TX-BAYLOR TX- 1121 PM CDT MON JUN 20 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER AND BAYLOR COUNTIES. AT 1121 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 3 MILES SOUTHWEST OF WINDTHORST TO 10 MILES SOUTH OF MEGARGEL...MOVING EAST AT 30 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH... WIND GUSTS TO 40 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3340 9901 3349 9899 3363 9842 3339 9842 30
Local storm report, Jun 21, 12:11 AM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1211 AM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM TSTM WND GST 3 SW DURANT 33.96N 96.41W
06/20/2011 M62 MPH BRYAN OK AWOS
&&
DWSpecial weather statement, Jun 21, 1:13 AM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
113 AM CDT TUE JUN 21 2011
OKZ045-TXZ090-210645-
JEFFERSON OK-CLAY TX-
113 AM CDT TUE JUN 21 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLAY AND JEFFERSON COUNTIES.
AT 113 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
TERRAL TO 6 MILES NORTHEAST OF LAKE ARROWHEAD...MOVING EAST AT 25
MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3373 9842 3396 9795 3396 9771 3395 9771
3388 9779 3385 9785 3388 9795 3389 9797
3378 9797 3374 9807Special weather statement, Jun 21, 1:26 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 126 AM CDT TUE JUN 21 2011 OKZ047-051-052-210700- BRYAN OK-JOHNSTON OK-MARSHALL OK- 126 AM CDT TUE JUN 21 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN...JOHNSTON AND MARSHALL COUNTIES. AT 126 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF MADILL...MOVING EAST AT 30 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH... WIND GUSTS TO 50 MPH... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3416 9627 3395 9629 3402 9679 3420 9677
Special weather statement, Jun 21, 2:07 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
207 AM CDT TUE JUN 21 2011
OKZ050-210730-
LOVE OK-
207 AM CDT TUE JUN 21 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOVE COUNTY.
AT 207 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
LEON...MOVING EAST AT 50 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3376 9720 3383 9721 3386 9717 3390 9720
3385 9726 3388 9730 3382 9736 3382 9743
3385 9747 3390 9747 3392 9753 3400 9695
3394 9694 3393 9698 3386 9699 3380 9709
3374 9708 3372 9710Special weather statement, Jun 21, 2:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
221 AM CDT TUE JUN 21 2011
OKZ052-210745-
BRYAN OK-
221 AM CDT TUE JUN 21 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN COUNTY.
AT 220 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES NORTHWEST
OF TOCO...MOVING EAST AT 40 MPH. THE NORTHERN FRINGES OF THIS STORM
MAY PRODUCE SOME SMALL HAIL AND SOME STRONG WIND GUSTS IN
SOUTHEASTERN SECTIONS OF BRYAN COUNTY.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3385 9576 3386 9580 3383 9583 3384 9585
3385 9585 3389 9579 3388 9576 3387 9575
3386 9575The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:30 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kay, Noble | 60 min |
| Jun 20, 7:37 PM CDT | Special Weather Statement | OUN | Logan | 23 min |
| Jun 20, 7:38 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray | 67 min |
| Jun 20, 7:39 PM CDT | Special Weather Statement | OUN | Canadian | 36 min |
| Jun 20, 8:10 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan, Payne | 65 min |
| Jun 20, 8:27 PM CDT | Special Weather Statement | OUN | Oklahoma | 33 min |
| Jun 20, 8:35 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Logan, Oklahoma | 55 min |
| Jun 20, 8:40 PM CDT | Special Weather Statement | OUN | Pontotoc | 20 min |
| Jun 20, 8:40 PM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble, Payne | 65 min |
| Jun 20, 9:10 PM CDT | Special Weather Statement | OUN | McClain | 20 min |
| Jun 20, 9:18 PM CDT | Special Weather Statement | OUN | Payne | 27 min |
| Jun 20, 9:25 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Noble, Oklahoma, Payne | 65 min |
| Jun 20, 9:38 PM CDT | Special Weather Statement | OUN | Hughes | 22 min |
| Jun 20, 10:20 PM CDT | Special Weather Statement | OUN | Bryan, Carter, Johnston, Love, Marshall | 55 min |
| Jun 20, 10:28 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Oklahoma, Payne | 47 min |
| Jun 20, 10:34 PM CDT | High Wind Warning | OUN | Atoka, Bryan, Carter, Johnston, Love, Marshall | 86 min |
| Jun 21, 12:05 AM CDT | Severe Thunderstorm Warning | OUN | Bryan | 55 min |
| Jun 21, 1:26 AM CDT | Special Weather Statement | OUN | Marshall | 34 min |
| Jun 21, 2:07 AM CDT | Special Weather Statement | OUN | Love | 23 min |
| Jun 20, 7:43 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 17 min |
| Jun 20, 10:11 PM CDT | Special Weather Statement | OUN | Clay | 19 min |
| Jun 20, 10:56 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 34 min |
| Jun 20, 11:21 PM CDT | Special Weather Statement | OUN | Archer | 24 min |
| Jun 20, 11:47 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 43 min |
| Jun 21, 12:31 AM CDT | Severe Thunderstorm Warning | OUN | Clay | 44 min |
| Jun 21, 12:43 AM CDT | Areal Flood Advisory | OUN | Clay | 3 hr |
| Jun 21, 1:13 AM CDT | Special Weather Statement | OUN | Clay | 32 min |
Nearby
Special Weather Statements in Oklahoma, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.